MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG
Model Number 828805PL
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Headache (1880); Hematoma (1884)
Date of Event 09/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
(mw5112968) "codman certas plus programmable valve with inline siphonguard malfunctioned.Programmed up to 6 but still causing patient to over drain.Patients condition declined resulting in headaches and a hematoma requiring surgery to remove the device." implant date - (b)(6) 2022.Explant date - (b)(6) 2022.According to additional information received, it is unknown if the valve was replaced.The patient is improving.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The certas valve was returned for evaluation.Device history record (dhr) - the product code 82-8805pl with lot 6105017, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 3.The valve was visually inspected; a needle hole in the needle chamber was noted.The valve was hydrated.The valve was leak tested and only leaked from the needle hole in the needle chamber.The valve passed the test for programming, flushed, reflux, siphon guard and pressure.No root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve, at the time of investigation no function issues were noted.

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15873301
Report Number3013886523-2022-00552
Device Sequence Number2531908
Product Code JXG
UDI-Device Identifier10381780521211
UDI-Public(01)10381780521211(17)261231(10)6105017
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number828805PL
Device Catalogue Number828805PL
Device Lot Number6105017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown